MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 100 CLOSED WOUND SUCTION EVACUATOR, 100ML CAPACITY

C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 100 CLOSED WOUND SUCTION EVACUATOR, 100ML CAPACITY
Catalog Number 0070850
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the user found, what appeared to be oil, inside the suction device after he/she opened the package.
 
Additional Manufacturer Narrative
The reported issue (it was reported that there were some dots inside the device prior to use) was confirmed.During visual inspection a foreign material in the component was found.The foreign material was found inside the wall of component, and was molded by the supplier.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.".
 
Event or Problem Description
It was reported that the user found, what appeared to be oil, inside the suction device after they opened the package.

Brand Name
RELIAVAC 100 CLOSED WOUND SUCTION EVACUATOR, 100ML CAPACITY
Common Device Name
SUCTION EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7231359
Report Number1018233-2018-00290
Device Sequence Number1222687
Product Code GCY
UDI-Device Identifier00801741049613
UDI-Public(01)00801741049613
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1